Alabama, 2004Flash Flood in Alabama, October 19, 2004
October 19, 2004 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 19, 6:55 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 19, 6:55 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
755 AM CDT TUE OCT 19 2004
.SYNOPSIS...HAVE UPDATED CURRENT ZONE PACKAGE MAINLY TO MENTION A
FEW STORMS MAY BE SEVERE IN THE FIRST PERIOD. CURRENT LAPS DATA
INDICATED HELICITIES AROUND 200 M2/S2 OVER INLAND AREAS OF SW AL.
MODELS DEPICT VERTICAL SHEAR SHOULD WEAKEN LATER TODAY.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
/32
Hazardous weather outlook, Oct 19, 4:40 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT TUE OCT 19 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191800-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
540 AM CDT TUE OCT 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A MOIST SOUTHERLY WIND FLOW AND UNSTABLE LOW LEVEL CONDITIONS...
COMBINED WITH THE APPROACHING FRONTAL BOUNDARY AT THE SURFACE AND
DIFFLUENT FLOW ALOFT...WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND
STORMS TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ACROSS THE REGION TODAY AS THE FRONTAL BOUNDARY DROPS
SOUTH INTO NORTHERN MISSISSIPPI AND ALABAMA BY THIS EVENING. WHILE
THE SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...
THEY WILL BE MOST NUMEROUS OVER INTERIOR SECTIONS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA. PARTS OF THE FORECAST AREA HAVE
BEEN OUTLOOKED FOR A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS
EVENING... ESPECIALLY ALONG AND NORTH OF ROUGHLY A LUVERNE...
MONROEVILLE...CHATOM...WAYNESBORO LINE. WHILE THE CHANCES OF ANY
SEVERE WEATHER WILL BE MORE LIKELY OVER THE INTERIOR SECTIONS OF THE
AREA LISTED ABOVE...A FEW STRONGER STORMS WILL ALSO BE POSSIBLE
CLOSER TO THE COAST AS WELL.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED
TODAY...ESPECIALLY FOR THE INLAND COUNTIES OF THE FORECAST AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
THROUGH SATURDAY.
In the hours before
Special weather statement, Oct 19, 8:22 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
922 AM CDT TUE OCT 19 2004
ALZ062-191500-
UPPER BALDWIN-
922 AM CDT TUE OCT 19 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTH BALDWIN
COUNTY...
AT 922 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHERN BALDWIN COUNTY.
THESE STORMS ARE MOVING TO THE NORTHEAST AT 15 MPH.
THESE STORMS WILL AFFECT AREAS IN AND AROUND...
TENSAW...BLACKSHER...REDTOWN AND LITTLE RIVER THROUGH 10 AM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS.
PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Oct 19, 8:37 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
937 AM CDT TUE OCT 19 2004
ALZ059-191530-
ESCAMBIA-
937 AM CDT TUE OCT 19 2004
...A CLUSTER OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER WEST
ESCAMBIA COUNTY...
AT 937 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN ESCAMBIA COUNTY. THESE
STORMS ARE MOVING TO THE EAST AT 15 TO 20 MPH.
THESE STRONG STORMS WILL AFFECT AREAS IN AND AROUND...
MCCULLOUGH...HOLMAN PRISON...ROARCH...SARDINE...FREEMANVILLE... AND
LITTLE ROCK THROUGH 1030 AM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS.
PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Oct 19, 9:29 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1029 AM CDT TUE OCT 19 2004
FLZ001-003-191600-
INLAND ESCAMBIA-INLAND SANTA ROSA-
1029 AM CDT TUE OCT 19 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTH ESCAMBIA AND
SANTA ROSA COUNTIES OF NORTHWEST FLORIDA...
AT 1029 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST ESCAMBIA AND NORTHERN
SANTA ROSA COUNTIES. THESE STORMS WERE MOVING EAST AT 20 TO 25 MPH.
THE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JAY...BERRYDALE AND MUNSON THROUGH 1100 AM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Oct 19, 10:00 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1100 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM TSTM WND DMG N LUCEDALE 30.92N 88.59W
10/19/2004 GEORGE MS LAW ENFORCEMENT
TREES DOWN AND NURSERY SHED DESTROYED
0758 AM FUNNEL CLOUD EARLVILLE 30.98N 88.41W
10/19/2004 MOBILE AL PUBLIC
FUNNEL CLOUD REPORTED NEAR EARLVILLE...NO DAMAGE REPORTED
&&
GARYBFlash Flood, Escambia
- When
- October 19, 10:00 AM CST to 10:30 AM CST
- Where
- Escambia County, Central Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.126, -87.162 (the zone’s center; the record gives no point)
Heavy rains, of three to four inches in a short period of time, caused several streets in the Atmore and Brewton area to flood. Several of the streets had to be closed for about half an hour until the water had drained.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Rain in California, October 19 to 20, 20042 deaths · 4 events
- Flash Flooding in California, October 19 to 20, 20041 death · 5 events
- Damaging Wind in California, October 19, 2004$50,000 · 60 kt wind · 1 event
- Damaging Wind in Florida, October 19, 2004$40,000 · 55 kt wind · 1 event
- Damaging Winds in Alabama, October 19, 2004$25,000 · 50 kt wind · 2 events
- Flash Flood in Alabama, October 19, 2004$22,000 · 1 event
- Tornado and Flash Flood in Mississippi, October 19, 2004$16,000 · F0 · 4 events
- Flash Flooding and Damaging Wind in Alabama, October 19, 200450 kt wind · 11 events
- Damaging Wind in Florida, October 19, 2004$15,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, October 19, 2004$5,000 · 1.75 in hail · 9 events
- Flash Flooding and Damaging Wind in Tennessee, October 19, 200460 kt wind · 6 events
- High Wind and Strong Wind in California, October 19, 2004$4,000 · 51 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5427036.